MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 10049998
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the customer's biomedical engineer noticed that the seal that sits over the expiratory filter was not seated properly.He ran extended self test (est) and could not duplicate the reported error.The biomedical engineer found out after testing the ventilator that there was actually an incident associated with the ventilator and called the medtronic service engineer to inspect unit.Per service manual, the recommended procedure is to "run vent inop test and est to reset the device alert.Run the unit for 48 hours and then put back into service if the code cannot be duplicated." performed all required calibrations/verifications and testing.Unit passed est, sst and electrical safety test.Customer will run vent for 48 hours prior to patient use.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that while in use on a patient, the 840 ventilator's safety valve opened and the ventilator turned off.It was additionally reported that the ventilator did not continue to deliver breaths to the patient at the time of the reported event.The patient was removed from the ventilator and placed on an alternate ventilator with no harm or injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
MDR Report Key11267500
Report Number8020893-2021-00021
Device Sequence Number14296370
Product Code CBK
UDI-Device Identifier10884522019354
UDI-Public10884522019354
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K970460
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10049998
Device Catalogue Number10049998
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2021
Initial Date Received by Manufacturer 01/07/2021
Supplement Date Received by Manufacturer07/28/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1